Alert archive / Iowa / Wind Advisories in 2006
Wind Advisory 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Jan 24, 2006, 3:17 AM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Jan 24, 2006, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2006, 3:17 AM CST (09:17 UTC)
- In effect from
- Jan 24, 2006, 9:00 AM CST
- Expired
- Jan 24, 2006, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDVN 240917 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 317 AM CST TUE JAN 24 2006 ...WINDY CONDITIONS ACROSS THE AREA TODAY... .A DEEP SURFACE LOW PRESSURE SYSTEM COMBINED WITH STRONG WINDS ALOFT WILL ALLOW STRONG AND GUSTY WINDS TO DEVELOP LATE THIS MORNING. AS A COLD FRONT MAKES ITS WAY ACROSS IOWA AND ILLINOIS TODAY... NORTHWESTERLY WINDS IN ITS WAKE WILL EXCEED 30 MPH LATER THIS MORNING AND INTO THIS AFTERNOON... WITH GUSTS REACHING UP TO 45 MPH. WINDS SHOULD DIMINISH SHORTLY AFTER SUNSET TODAY. THE RISK FOR STRONG WINDS IS GREATEST WHERE PERIODS OF SUNSHINE OCCUR TODAY... AS THE SUN WILL CREATE AN UNSTABLE ATMOSPHERE THAT WILL ALLOW THE STRONGER WINDS ALOFT TO BE CARRIED DOWN TO THE GROUND. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241730- /O.NEW.KDVN.WI.Y.0001.060124T1500Z-060125T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 317 AM CST TUE JAN 24 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. NORTHWESTERLY WINDS WILL INCREASE THROUGH THE MORNING... REACHING 25 TO 35 MPH BY LATE THIS MORNING. GUSTS WILL RANGE FROM 30 TO 45 MPH... WITH SOME GUSTS NEAR 50 MPH POSSIBLE IN AREAS THAT RECEIVE LONG PERIODS OF SUNSHINE TODAY AND BECOME MORE UNSTABLE. STRONG WINDS ARE EXPECTED TO DIMINISH BY SUNSET AS THE LOW PRESSURE SYSTEM PULLS AWAY TO THE EAST AND AS THE EFFECTS OF THE SUN SUBSIDE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAYES
3 follow-up statements
000 WWUS73 KDVN 241714 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1114 AM CST TUE JAN 24 2006 ...STRONG NORTHWEST WINDS WILL PREVAIL ACROSS THE AREA TODAY... .A DEEP SURFACE LOW PRESSURE SYSTEM COMBINED WITH HIGH WINDS ALOFT HAVE CREATED STRONG AND GUSTY WINDS ACROSS THE AREA. A COLD FRONT WILL CONTINUE TO MOVE ACROSS IOWA AND ILLINOIS TODAY WITH NORTHWEST WINDS IN ITS WAKE EXCEEDING 30 MPH...WITH GUSTS REACHING UP TO 45 MPH. THE RISK FOR STRONG WINDS IS GREATEST WHERE PROLONGED PERIODS OF SUNSHINE OCCUR TODAY...AS THE SUN WILL CREATE AN UNSTABLE ATMOSPHERE THAT WILL ALLOW THE STRONGER WINDS ALOFT TO BE BROUGHT DOWN TO THE SURFACE. THE GUSTY WINDS WILL DIMINISH AFTER SUNSET. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-250000- /O.CON.KDVN.WI.Y.0001.000000T0000Z-060125T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1114 AM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS AT 25 TO 35 MPH WILL CONTINUE TODAY...WITH GUSTS BETWEEN 35 AND 45 MPH. AREAS THAT RECEIVE PROLONGED PERIODS OF SUNSHINE MAY SEE WIND GUSTS NEAR 50 MPH. THE STRONG WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET...AS THE LOW PRESSURE SYSTEM PULLS AWAY FROM THE AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 14
000 WWUS73 KDVN 242124 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 324 PM CST TUE JAN 24 2006 ...STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH 6 PM... .A DEEP SURFACE LOW PRESSURE SYSTEM COMBINED WITH HIGH WINDS ALOFT HAVE CREATED STRONG AND GUSTY WINDS ACROSS THE AREA. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS...WITH WIND GUSTS BETWEEN 35 AND 50 MPH. THE GUSTY WINDS WILL DIMINISH AFTER SUNSET. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-250000- /O.CON.KDVN.WI.Y.0001.000000T0000Z-060125T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 324 PM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS AT 25 TO 35 MPH WILL CONTINUE LATE THIS AFTERNOON...WITH GUSTS BETWEEN 35 AND 45 MPH. SOME AREAS MAY SEE WIND GUSTS AROUND 50 MPH. THE STRONG WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET...AS THE LOW PRESSURE SYSTEM PULLS AWAY FROM THE AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDVN 250011 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 611 PM CST TUE JAN 24 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-250115- /O.EXP.KDVN.WI.Y.0001.000000T0000Z-060125T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 611 PM CST TUE JAN 24 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT...AS WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. HOWEVER...WINDY CONDITIONS WILL PERSIST THIS EVENING WITH GUSTS FROM 30 TO 40 MPH AT TIMES. WINDS WILL SLOWLY SUBSIDE OVERNIGHT. $$ 05
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:15 AM CST, 2 minutes earlier.
Area forecast discussion, Jan 24, 3:15 AM CST, 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 315 AM CST TUE JAN 24 2006 .SYNOPSIS... WINDS ARE THE CONCERN OF THE DAY WITH DEEP SURACE LOW TO THE NORTH AND BROAD TROUGH SWEEPING ACROSS THE PLAINS AND MIDWEST. 08Z MSAS ANALYSIS INDICATES 989MB LOW CENTERED JUST NORTH OF LAKE SUPERIOR... WITH SURFACE TROUGH EXTENDING ROUGHLY THROUGH KMSP TOWARD KOMA. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES 850MB WINDS OF 40KT IN THE WAKE OF THE TROUGH... THOUGH VAD WIND PROFILES AND PROFILER DATA INDICATE WINDS CLOSER TO 60KT AT 850MB ACROSS SD/MN. && .SHORT TERM...TODAY AND TONIGHT... HAVE ISSUED A WIND ADVISORY EFFECTIVE 15Z TUESDAY TO 00Z WEDNESDAY. BELIEVE POTENTIAL EXISTS FOR ADVISORY-CRITERIA GUSTS PARTICULARLY WHERE CLEARING CAN HELP MIXING FOR A FEW HOURS EARLY IN THE AFTERNOON. STRONGER GRADIENT WILL BE TO THE NORTH... BUT SO WILL MORE CLOUDINESS... THUS EVENT SHOULD BE BORDERLINE ACROSS THE CWA GIVEN THE BALANCE BETWEEN THOSE FACTORS. A FEW FLURRIES OR VERY LIGHT SNOW SHOWERS MAY SPRING UP IN THE NORTHEAST BENEATH THE CLOUDS DEPENDING ON AMOUNT OF SATURATION IN LOW LEVELS AS SOME MARGINAL INSTABILITY WILL HELP PROVIDE LIFT. AREA WILL FINALLY BREAK THE INVERSION THIS AFTERNOON... ALLOWING MIXING ACROSS THE CWA TO ABOUT 850MB... WHERE WINDS ABOVE 50MPH WILL PASS OVER THE CWA THIS AFTERNOON. IN SHORT... MIXED LAYER SHOULD BE DEEP ENOUGH TO SUPPORT ADVISORY WIND CRITERIA WHERE ENOUGH DAYTIME SUNSHINE HELPS TO AID THAT MIXING. TEMPS TODAY WILL GO NON-DIURNAL WITH FRONTAL PASSAGE... RISING THROUGH THE MORNING BEFORE STARTING A SLOW DECLINE NEAR MIDDAY. WILL STICK NEAR GUIDANCE TEMPS TONIGHT WITH COLD AIR ADVECTION POST-FRONTAL. .LONG TERM...TOMORROW THROUGH MONDAY... HELD TEMPS TOMORROW ON THE LOW END OF GUIDANCE TO SLIGHTLY BELOW AS SURFACE HIGH PARKS OVERHEAD... WITH VIRTUALLY NO MIXING TO HELP TEMPS RECOVER DESPITE CLEARING THROUGH THE DAY. NEXT BOUT OF WARM AIR ADVECTION WILL BEGIN ON THURSDAY INTO FRIDAY AS CLOSED LOW IN THE SOUTHWEST OPENS AND EJECTS ACROSS THE HIGH PLAINS AND TOWARD THE UPPER GREAT LAKES. GUIDANCE TONIGHT PUSHED TEMPS ON THURSDAY INTO THE UPPER 40S TO LOW 50S ON THURSDAY... AND PUSHED TEMPS UP INTO THE UPPER 40S TO FOLLOW SUIT. CWA SHOULD BE SET IN THE SOUTHERLY TO SOUTHWESTERLY FLOW ALONGSIDE THE ASSOCIATED SURFACE LOW... THOUGH THE SYSTEM WILL MISS THE CWA TO THE WEST WITH ANY CHANCE OF PRECIP. PULLED POPS OUT OF FRIDAY AS SYSTEM WILL BE TOO FAR WEST TO AFFECT THE CWA. MADE NO CHANGES BEYOND FRIDAY... THOUGH NOTED THAT MODEL AGREEMENT IS NOT TOO SHABBY FOR A STRONG SOUTHERN STREAM LOW WITH GOOD GULF MOISUTRE FEED PASSING NEAR OR JUST SOUTHEAST OF THE CWA ON SUNDAY. SYSTEM WOULD LIKELY BEGIN AS ALL RAIN ON SUNDAY AND CHANGE TO SNOW IN THE WRAPAROUND PRECIP BEHIND THE LOW ON LATE SUNDAY EVENING INTO MONDAY. AS SYSTEM IS STILL FIVE DAYS AWAY... GOING GRIDS LOOK GOOD FOR NOW. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...WIND ADVISORY FOR ALL COUNTIES FROM 9:00 AM CST THROUGH 6:00 PM CST. IL...WIND ADVISORY FOR ALL COUNTIES FROM 9:00 AM CST THROUGH 6:00 PM CST. MO...WIND ADVISORY FOR ALL COUNTIES FROM 9:00 AM CST THROUGH 6:00 PM CST. && MAYES
Hazardous weather outlook, Jan 23, 4:45 AM CST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CST MON JAN 23 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 445 AM CST MON JAN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS ARE EXPECTED TUESDAY AS A COLD FRONT MOVES THROUGH THE REGION. WINDS OF 20 TO 30 MPH ARE EXPECTED...WITH GUSTS AROUND 45 MPH POSSIBLE DURING THE LATE MORNING AND AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. ERVIN
Nearby
Wind Advisories in Iowa, 2006Wind Advisories in Illinois, 2006Wind Advisories in Missouri, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.